• question-icon

    What causes urinary incontinence post a hip replacement surgery?

default
Posted on Mon, 31 Jul 2017 in Urinary and Bladder Problems
Question: Had hip replacement 21 days agi..epidural in spine caused urinary incontinence. Still git urgence and frequency tho not as bad. Will this clear up soin?
doctor
Answered by Dr. P. T. Patil 42 minutes later
Brief Answer:
Could be mostly due to Cystitis.

Detailed Answer:
Hello
Thanks for query .

You have undergone Hip replacement surgery 21 days back and since then facing problem of urgency and frequency for urination .

I shall be happy if you can post me more details to help me in making precise comments
1) Were you catheterized during and post operative period for few days ?

The symptoms that you have are due to catheter induced Cystitis and need to get urine culture and sensitivity test done to trace out the organisms causing this infection and antibiotic to which they are sensitive to .

In the mean while start taking antibiotic like Cefixine and Nitrofurantoin along with urinary anti spasmodics like Flavoxate or Oxybutinine twice daily and urine alkalizer like Citralka thrice daily .Later on switch on to appropriate antibiotic as per culture report .

It should work for to you to help in resolving the issues.

Hope I have answered your query ,please feel free to ask if you have more questions,I shall be happy to help you
Thanks and Regards.
Dr.Patil.

.




Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. P. T. Patil 5 minutes later
Many thanks for your advice.. ....there was no catheter. My surgery was at 12 noon, and id been NBM for 12 hours. I dont have the pain associated with cystitis either. I will follow up your advice re utine testing. Thankyou .
doctor
Answered by Dr. P. T. Patil 5 minutes later
Brief Answer:
Get the urine culture done and take appropriate antibiotic

Detailed Answer:
hello
Thanks for follow up .
Get the culture done and take medications suggested .
It should work for you .
Thanks and Regards.
Dr.Patil.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. P. T. Patil

Urologist

Practicing since :1971

Answered : 10183 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Nitrofurantoin

doctor1 MD

Question about Nitrofurantoin side effects: Regarding the burning in hands or feet - at what point should one begin to worry (i.e., burning in one...

doctor1 MD

I am a 55 year old woman who was prescribed nitrofurantoin for cystitis . I stopped taking it after 2 days because of pain in legs. 24 hors later I...

doctor1 MD

My father 63 yers old had UTI, Symptoms were onset fever 101-103 F nausea very weak, After admitted in local hospital Dr prescribe Amikacin...

doctor1 MD

i had a prescription for uti,nitrofurantoin mon/mac 100 mg. I took my last pill on 03/27 and Sunday the 30th my head started itching terrible, now...

doctor1 MD

My husband got very nauseated and extremely sweaty while urinating. He also got shaky. This happened once before about 5 years ago. What could...

doctor1 MD

Which antibiotic better for a uti - ceftin or cipro?

doctor1 MD

I am urinating frequently, have a weak stream at times and do not seem to finish and small amount leaking

Get personalised answers from verified doctor in minutes across 80+ specialties

199 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. P. T. Patil
  • Q - Have stomach pain, fever and loose stool. On omniprzole and ciplox. Any...

  • Q - Have had cyst removed from lips and noticed rigidness. Will it cure on...

  • Q - On medication for BP, body pain and frequent urination. Getting weakness...

  • Q - Having pain in testicle and noticed dark skin on it. What to do?

  • Q - Took medication for neurological problem and never had a desire for...

  • Q - Experiencing prolonged menstrual periods. What to do?

  • Q - Have increase frequency and urgency of urination. Any treatment?

  • Q - Why does my penis look small when not erect?

  • Q - Having on and off mouth ulcer. What is causing this and how to get rid...

  • Q - Noticed movable lump on the side of abdomen. What could it be?

backtotop2